MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial tachycardia ablation procedure, after mapping with an octaray catheter, the patient experienced cardiac perforation and pericardial effusion treated with pericardiocentesis.The patient was stable.At 11:33 am, the transseptal was performed.After mapping in the left atrium with the octaray catheter, it was about to be exchanged with the qdot micro catheter.Around this time (12:15 pm), the patient experienced a drop in blood pressure and a moderate effusion was first noticed on intracardiac echo (ice).An interventional physician was brought in and a pericardiocentesis was performed.The patient was stable at the time of the call; further intervention was undetermined.No ablation was performed prior to the complication.The products used were qdot micro catheter, octaray catheter, soundstar catheter, vizigo sheath, cs catheter, and carto 3 system.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 31-dec-2025, bwi received additional information regarding the event.The physician¿s opinion on the cause of this adverse event was possibly from catheter exchange in the transeptal sheath.The outcome of the adverse event was the patient fully recovered (no residual effects).The patient required extended hospitalization because of extra two days of monitoring.The relevant tests/laboratory data was tee (transesophageal echocardiogram) at the time of incident, unremarkable for clear causation for perforation.Other relevant history/preexisting conditions for the patient was svt (supraventricular tachycardia).A transseptal puncture was performed.Prior to noting the pe (pericardial effusion), ablation was not performed.No evidence of steam pop was ntoed--as there was no ablation performed.The drop in blood pressure was noticed by lab staff during the catheter exchange from the octaray to the qdot catheter.The flow setting was normal low flow setting while in la (left atrium).The patient did not require cardiac surgery.No error messages were observed on biosense webster equipment during the procedure.Ngen generator was available for the procedure.Section a of this supplemental report was updated as well (the patient is a white, cisgender female).On 9-jan-2026, the product investigation was completed as the complaint device was not returned.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31775250l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23886795
Report Number2029046-2025-04293
Device Sequence Number4706618
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)251001(17)280930(10)31775250L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31775250L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/31/2025
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; SOUNDSTAR ECO SMS 8F CATHETER.; UNK_CARTO VIZIGO SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite